Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Apr 10, 2008, 3:36 AM CDT for 24 counties in Texas. It took effect at Apr 10, 2008, 10:00 AM CDT. It was in force for 9 hr. 36 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2008, 3:36 AM CDT (08:36 UTC)
- In effect from
- Apr 10, 2008, 10:00 AM CDT
- Expired
- Apr 10, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 10:10 AM CDT | NON-TSTM WND GST 40 | 2 Wsw Turkey, TX | |
| Apr 10, 10:15 AM CDT | NON-TSTM WND GST 40 | 2 Ne Dimmitt, TX | |
| Apr 10, 10:15 AM CDT | NON-TSTM WND GST 40 | 7 Ese Silverton, TX | |
| Apr 10, 10:15 AM CDT | NON-TSTM WND GST 58 | 1 Ne Amherst, TX | MEASURED BY TTU WEST TEXAS MESONET. |
| Apr 10, 10:20 AM CDT | NON-TSTM WND GST 0 | 2 Ene Tulia, TX | THIS IS A SUSTAINED WIND SPEED NOT A GUST |
| Apr 10, 10:20 AM CDT | NON-TSTM WND GST 40 | 2 Ene Tulia, TX | THIS IS A SUSTAINED WIND SPEED NOT A GUST |
| Apr 10, 10:25 AM CDT | NON-TSTM WND GST 41 | 1 Ene Morton, TX | THIS IS A SUSTAINED WIND SPEED NOT A GUST |
| Apr 10, 10:35 AM CDT | NON-TSTM WND GST 40 | 3 N Hart, TX | |
| Apr 10, 11:00 AM CDT | NON-TSTM WND GST 59 | 2 Ne Dimmitt, TX | MEASURED BY THE TTU WEST TEXAS MESONET. |
| Apr 10, 11:05 AM CDT | NON-TSTM WND GST 40 | 4 S Levelland, TX | |
| Apr 10, 11:05 AM CDT | NON-TSTM WND GST 41 | 6 Ssw Anton, TX | |
| Apr 10, 11:10 AM CDT | NON-TSTM WND GST 41 | 5 Ene Abernathy, TX | TWO SEMI-TRUCKS HAVE BEEN BLOWN OFF OF THE OVERPASS ON I-27 |
| Apr 10, 11:10 AM CDT | NON-TSTM WND GST 60 | 2 Wsw Turkey, TX | MEASURED BY TTU WEST TEXAS MESONET. |
| Apr 10, 11:15 AM CDT | NON-TSTM WND GST 58 | 3 N Hart, TX | MEASURED BY TTU WEST TEXAS MESONET. |
| Apr 10, 11:15 AM CDT | NON-TSTM WND GST 60 | 6 Ssw Anton, TX | MEASURED BY THE TTU WEST TEXAS MESONET. |
| Apr 10, 12:20 PM CDT | NON-TSTM WND GST 65 | 3 N Hart, TX | MEASURED BY THE WEST TEXAS MESONET |
| Apr 10, 12:30 PM CDT | NON-TSTM WND GST 60 | 2 Nne Floydada, TX | |
| Apr 10, 12:40 PM CDT | NON-TSTM WND DMG | Muleshoe, TX | LARGE TREE LIMBS BLOWN OFF FROM PARENT TREES |
| Apr 10, 12:55 PM CDT | NON-TSTM WND GST 58 | 6 S Olton, TX | |
| Apr 10, 12:55 PM CDT | NON-TSTM WND GST 59 | 2 Ene Tulia, TX | |
| Apr 10, 1:00 PM CDT | NON-TSTM WND GST 64 | 2 Ssw Muleshoe, TX | |
| Apr 10, 1:10 PM CDT | NON-TSTM WND GST 65 | 2 Ne Dimmitt, TX | |
| Apr 10, 1:20 PM CDT | NON-TSTM WND GST 58 | 6 S Olton, TX | |
| Apr 10, 1:40 PM CDT | NON-TSTM WND GST 63 | 2 Ene Tulia, TX | |
| Apr 10, 1:55 PM CDT | NON-TSTM WND GST 65 | 6 Ssw Anton, TX | |
| Apr 10, 2:20 PM CDT | NON-TSTM WND DMG | Muleshoe, TX | MOBILE HOME ROOF BLOWN OFF. HOME SEVERELY DAMAGED. |
| Apr 10, 2:25 PM CDT | NON-TSTM WND GST 60 | 5 Ene Abernathy, TX | |
| Apr 10, 2:25 PM CDT | NON-TSTM WND GST 64 | 1 Ne Amherst, TX | |
| Apr 10, 2:30 PM CDT | NON-TSTM WND GST 63 | 2 Ne Friona, TX | |
| Apr 10, 3:20 PM CDT | NON-TSTM WND GST 62 | Wsw Turkey, TX | |
| Apr 10, 3:20 PM CDT | NON-TSTM WND GST 63 | 1 S Plainview, TX | |
| Apr 10, 3:25 PM CDT | NON-TSTM WND GST 68 | 3 N Hart, TX | |
| Apr 10, 3:45 PM CDT | NON-TSTM WND GST 61 | 1 Ene Morton, TX | |
| Apr 10, 3:50 PM CDT | NON-TSTM WND GST 65 | 7 Ese Silverton, TX | |
| Apr 10, 4:10 PM CDT | NON-TSTM WND GST 67 | 2 Ene Tulia, TX | |
| Apr 10, 4:29 PM CDT | NON-TSTM WND GST 60 | Childress, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 100836 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 336 AM CDT THU APR 10 2008 TXZ021-022-027-028-033-034-039-040-102100- /O.UPG.KLUB.HW.A.0001.080410T1600Z-080411T0000Z/ /O.NEW.KLUB.HW.W.0003.080410T1600Z-080411T0000Z/ /O.NEW.KLUB.DU.Y.0001.080410T1700Z-080411T0000Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 336 AM CDT THU APR 10 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS OF 60 TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN WIDESPREAD BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS...PARTICULARLY THOSE ON NORTH TO SOUTH ROADWAYS...SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE. DRIVERS SHOULD ALSO BE ALERT TO THE POSSIBILITY OF REDUCED VISIBILITIES AND REDUCE SPEED ACCORDINGLY. $$ TXZ023>026-029>032-035>038-041>044-102100- /O.UPG.KLUB.HW.A.0001.080410T1600Z-080411T0000Z/ /O.NEW.KLUB.HW.W.0003.080410T1600Z-080411T0000Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK- CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 336 AM CDT THU APR 10 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS OF 60 TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN AREAS OF BLOWING DUST WITH SOME REDUCTIONS IN VISIBILITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS...PARTICULARLY THOSE ON NORTH TO SOUTH ROADWAYS...SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE. $$
2 follow-up statements
000 WWUS74 KLUB 101508 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1008 AM CDT THU APR 10 2008 TXZ021-022-027-028-033-034-039-040-102315- /O.EXT.KLUB.HW.W.0003.080410T1508Z-080411T0000Z/ /O.CON.KLUB.DU.Y.0001.080410T1700Z-080411T0000Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 1008 AM CDT THU APR 10 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG WEST WINDS...ALREADY SUSTAINED AT 40 MPH...WILL PERSIST IN THE 35 TO 45 MPH THROUGH THIS AFTERNOON. WIND GUSTS UP TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN WIDESPREAD BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES...PARTICULARLY DURING THE AFTERNOON HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE. DRIVERS SHOULD ALSO BE ALERT TO THE POSSIBILITY OF REDUCED VISIBILITIES AND REDUCE SPEED ACCORDINGLY. $$ TXZ023-029-035-041-042-102315- /O.EXA.KLUB.DU.Y.0001.080410T1700Z-080411T0000Z/ /O.EXT.KLUB.HW.W.0003.080410T1508Z-080411T0000Z/ SWISHER-HALE-LUBBOCK-LYNN-GARZA- INCLUDING THE CITIES OF...TULIA...PLAINVIEW...LUBBOCK...SLATON... WOLFFORTH...TAHOKA...ODONNELL...POST 1008 AM CDT THU APR 10 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE INTO THE 35 TO 45 MPH BY NOON...AND WILL PERSIST THROUGH THIS AFTERNOON. WIND GUSTS UP TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN WIDESPREAD BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE. DRIVERS SHOULD ALSO BE ALERT TO THE POSSIBILITY OF REDUCED VISIBILITIES AND REDUCE SPEED ACCORDINGLY. $$ TXZ024>026-030>032-036>038-043-044-102315- /O.EXT.KLUB.HW.W.0003.080410T1500Z-080411T0000Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...JAYTON...ASPERMONT 1008 AM CDT THU APR 10 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH...WITH LOCALLY SUSTAINED WINDS NEAR 45 MPH...BY AROUND MIDDAY...AND THESE WINDS WILL PERSIST THROUGH THE AFTERNOON. WIND GUSTS OF 60 TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN AREAS OF BLOWING DUST WITH SOME REDUCTIONS IN VISIBILITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE. $$
000 WWUS74 KLUB 102059 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 359 PM CDT THU APR 10 2008 TXZ021>023-027>029-033>035-039>041-110000- /O.CON.KLUB.HW.W.0003.000000T0000Z-080411T0000Z/ /O.CON.KLUB.DU.Y.0001.000000T0000Z-080411T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 359 PM CDT THU APR 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG WEST WINDS SUSTAINED IN THE 40 TO 45 MPH RANGE WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON. DAMAGING WIND GUSTS UP TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS HAVE RESULTED IN WIDESPREAD BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE. DRIVERS SHOULD ALSO BE ALERT TO THE POSSIBILITY OF REDUCED VISIBILITIES AND REDUCE SPEED ACCORDINGLY. $$ TXZ042-110000- /O.UPG.KLUB.DU.Y.0001.000000T0000Z-080411T0000Z/ /O.CON.KLUB.HW.W.0003.000000T0000Z-080411T0000Z/ GARZA- INCLUDING THE CITY OF...POST 359 PM CDT THU APR 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE INTO THE 35 TO 45 MPH BY NOON...AND WILL PERSIST THROUGH THIS AFTERNOON. WIND GUSTS UP TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN WIDESPREAD BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES. VERY STRONG WEST WINDS SUSTAINED IN THE 30 TO 40 MPH RANGE WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON. WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE. THE STRONG WINDS WILL CONTINUE TO RESULT IN AREAS OF BLOWING DUST WITH VISIBILITY REDUCED TO NEAR 1 MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ024-030-110000- /O.EXA.KLUB.DU.Y.0001.000000T0000Z-080411T0000Z/ /O.CON.KLUB.HW.W.0003.000000T0000Z-080411T0000Z/ BRISCOE-FLOYD- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...FLOYDADA... LOCKNEY 359 PM CDT THU APR 10 2008 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG WEST WINDS SUSTAINED AT SPEEDS BETWEEN 40 AND 45 MPH WILL PERSIST THROUGH THE REMAINDER OF THIS AFTERNOON. WIND GUSTS UP TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS HAVE RESULTED IN WIDESPREAD BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE. DRIVERS SHOULD ALSO BE ALERT TO THE POSSIBILITY OF REDUCED VISIBILITIES AND REDUCE SPEED ACCORDINGLY. $$ TXZ025-026-031-032-036>038-043-044-110000- /O.CON.KLUB.HW.W.0003.000000T0000Z-080411T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT 359 PM CDT THU APR 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WESTERLY WINDS WILL CONTINUE TO BE SUSTAINED IN THE 30 TO 40 MPH RANGE...WITH LOCALLY SUSTAINED WINDS NEAR 45 MPH. GUSTS BETWEEN 60 AND 65 MPH WILL BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN AREAS OF BLOWING DUST WITH SOME REDUCTIONS IN VISIBILITY. THE WINDS SHOULD BEGIN TO SUBSIDE BY EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 10, 3:34 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 10, 3:34 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 334 AM CDT THU APR 10 2008 .SHORT TERM... COMPLEX FCST CONTINUES IN THE SHORT TERM AS AN UPPER TROUGH/LOW WILL LIFT ENEWD FROM COLO ONTO THE HIGH PLAINS OF KS TIGHTENING LOW/MID LEVEL GRADIENT SUFFICIENTLY FOR A HIGH WIND EVENT ACROSS THE FCST AREA. HEAVY RAINFALL YESTERDAY AND LAST EVENING HAS COMPLICATED DETAILS. FIRST...IN THE NEAR TERM THE ABUNDANT SFC MOISTURE FROM THE RAINFALL COMBINED WITH VERY LIGHT WINDS HAS RESULTED IN WIDESPREAD FOG ALONG THE I-27 CORRIDOR AND MAY SPREAD EWD TOWARD THE SRN ROLLING PLAINS BEFORE ALL IS SAID AND DONE. SFC OBS SUGGEST THERE IS NOT MUCH PUNCH TO THE SFC TROUGH ACROSS ERN NEW MEXICO YET AND THUS FOG MAY HANG ON FOR SEVERAL MORE HOURS. HOPEFULLY THE SFC TROUGH WILL BEGIN TO SHIFT EWD BEFORE MIXING THAT WILL COME AFTER SUNRISE. WILL HANDLE WITH SHORT TERM FCST ATTM. SHOULD SEE ONSET OF INCREASING WINDS NOT TOO LONG AFTER SUNRISE AS SUBSIDENCE WORKS ACROSS THE AREA. AS MENTIONED ABOVE THE LOW AND MID LEVEL PRESSURE GRADIENTS APPEAR TO BE MORE THAN SUFFICIENT TO MEET HIGH WIND CRITERIA FOR MOST IF NOT ALL OF THE FCST AREA DURING THE MIDDLE PART OF THE DAY. BOTH GFS AND WRF-NAM PROG A 700MB JET STREAK OF ABOUT 50KT MAGNITUDE TO TRAVERSE THE NRN ZONES DURING THE MORNING HOURS. BY MID AFTERNOON GRADIENTS BEGIN TO SLACKEN AND THE JET STREAK SHIFTS EAST OF THE AREA. WILL ALSO SEE A COLD FRONT MOVE SOUTH THROUGH THE PANHANDLE AS THE UPPER LOW MOVES TOWARD SE NEBRASKA. THAT FRONT SHOULD ENTER THE NRN ZONES NEAR OR A BIT BEFORE 00Z AIDING IN DECREASING WINDS. WILL CONVERT HIGH WIND WATCH TO A WARNING. TYPICALLY WINDS THIS STRONG PRETTY EASILY LEAD TO WIDESPREAD BLOWING DUST THAT OFTEN MEETS ADVISORY CRITERIA. RAINFALL YESTERDAY HAS MADE THIS SOMEWHAT ATYPICAL. RAINFALL DOES BRING SMALLER DUST PARTICLES TO THE TOP OF THE TOPSOIL AND ARE OFTEN EASILY LIFTED ONCE THEY ARE DRIED OUT. HOWEVER...HEAVY RAIN THAT SOME AREAS ALONG I-27 AND THE NWRN ZONES RECEIVED COULD LEAVE ENOUGH STANDING WATER IN FIELDS TO HELP ALLEVIATE THE DUST POTENTIAL. THINK THE BEST CHANCE FOR DUST SOURCES WILL BE THE SANDY AREAS OF ERN NEW MEXICO AND THE WRN BORDER COUNTIES OF THE FCST AREA. THINK THOSE AREAS HAVE A PRETTY GOOD SHOT OF SEEING WIDESPREAD 1 MILE VISIBILITIES FOR A TIME TODAY AND WILL ISSUE A BLOWING DUST ADVISORY FOR THE WRN TWO COLUMNS OF COUNTIES. FURTHER EAST TOWARD I-27 IS LESS CERTAIN AND WILL LET NEXT SHIFT REEVALUATE THAT POTENTIAL. CONDITIONS GET MUCH QUIETER TONIGHT WITH WINDS LIKELY DECREASING PRETTY QUICKLY TONIGHT AS THE UPPER LOW MOVES OFF TOWARD THE UPPER MS VALLEY. .LONG TERM... DEEP UPPER LEVEL TROUGH WILL SLOWLY EDGE EAST THROUGH THE CENTRAL UNITED STATES FRIDAY WITH POTENT H50 CLOSED LOW MOVING NORTHEAST ACRS THE UPR MIDWEST. WILL SEE ANOTHER STRONG PIECE OF MID LEVEL ENERGY MOVE THRU THE SOUTHERN ROCKIES ON BACK SIDE OF TROUGH...PERHAPS RESULTING IN A FEW SHOWERS FM NORTHEAST NEW MEXICO INTO THE FAR SW TX PANHANDLE. FOR NOW...HAVE KEPT POPS LESS THAN 20 PERCENT...BUT LATER SHIFTS MAY NEED TO RAISE A BIT. OTHERWISE...THE AREA WILL SEE RATHER COOL TEMPS WITH STRONG SURFACE HIGH PRESSURE BUILDING INTO WEST TEXAS. SATURDAY SHOULD BE THE COOLEST DAY WITH DAYTIME MAXIMA A GOOD 10 DEGS BELOW NORMAL. ADDITIONALLY...LOW TEMPS BOTH FRI AND SAT NIGHTS MAY DIP TO NR OR SLIGHTLY BLO FREEZING OVER PORTIONS OF THE SW PANHANDLE AND NW SOUTH PLAINS. VERY NICE DAY LOOKS IN STORE FOR SUNDAY WITH LIGHT WINDS AND TEMPS CLIMBING UP TO NR THE 70 DEG MARK. REMAINDER OF FCST IN GOOD SHAPE WITH MOSTLY CLEAR SKIES AND WARM TEMPS EXPECTED MON-WED AS SFC LEE TROUGH STRENGTHENS OVER THE SRN PLAINS. && .FIRE WEATHER... WINDS WILL EASILY MEET RED FLAG CRITERIA AREAWIDE. TYPICALLY THIS SITUATION BRINGS STRONG DRY ADVECTION AND MIXING DOWN OF DRY AIR TO THE SFC. HOWEVER...THE RAINFALL AMOUNTS SEEN YESTERDAY... PARTICULARLY ACROSS THE ERN ZONES COULD VERY WELL COUNTERACT SOME OF THAT DRYING. EFFECT MAY BE ENOUGH TO KEEP RELATIVE HUMIDITIES FROM FALLING BELOW 20 PERCENT ACROSS THE ERN ZONES. PLUS THOSE AREAS HAVE BEGUN TO GREEN UP SOME WITH RECENT WARMER WEATHER. FURTHER WEST THERE IS STILL PLENTY OF DRY DORMANT VEGETATION...LESS RECENT RAINFALL AND A BETTER POTENTIAL TO SEE RELATIVE HUMIDITIES PUSH TOWARD 10 PERCENT THIS AFTERNOON. THUS AM INCLINED TO ISSUE RED FLAG WARNING FOR ROUGHLY THE WRN 2/3RDS OF THE FCST AREA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 34 58 29 58 / 10 10 10 10 0 TULIA 62 33 59 32 61 / 10 10 10 10 0 PLAINVIEW 63 35 62 34 61 / 10 10 10 10 0 LEVELLAND 69 37 65 35 62 / 0 0 10 10 0 LUBBOCK 69 39 65 35 63 / 0 10 10 10 0 DENVER CITY 71 37 68 39 63 / 0 0 10 10 10 BROWNFIELD 70 38 68 38 63 / 0 0 10 10 10 CHILDRESS 69 39 65 39 64 / 10 10 10 10 0 SPUR 71 40 68 37 65 / 10 10 10 10 0 ASPERMONT 74 40 70 42 67 / 10 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. BLOWING DUST ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033-034-039-040. RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>030-033>036-039>042. && 07/21
Hazardous weather outlook, Apr 9, 6:12 PM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 612 PM CDT WED APR 9 2008 TXZ021>044-102315- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 612 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE A WARM FRONT CONTINUES TO HOLD IN PLACE FROM EASTERN NEW MEXICO NEAR TATUM SOUTHWARD TO NEAR MIDLAND THEN NORTHEAST TO ABILENE. THUNDERSTORMS WILL DEVELOP NEAR THIS BOUNDARY THROUGH THE EVENING AS AN UPPER LEVEL STORM SYSTEM APPROACHES. ALTHOUGH SURFACE CONDITIONS ACROSS THE SOUTH PLAINS REMAIN COOL AND STABLE THERE IS STILL ENOUGH INSTABILITY MOVING OVER THE WARM FRONT AND ABOVE THE COOL SURFACE AIR TO SUPPORT ELEVATED SUPERCELL THUNDERSTORMS. SCATTERED STORMS ACROSS THE WESTERN SOUTH PLAINS WILL SPREAD EAST THROUGH THE EVENING WITH COVERAGE INCREASING WITH TIME. THE BEST POTENTIAL FOR WIDESPREAD SEVERE WEATHER APPEARS TO BE EAST OF INTERSTATE 27 DURING THE LATE EVENING AND OVERNIGHT HOURS. IN ADDITION...STRONG TO SEVERE STORMS DEVELOPING NEAR THE DRYLINE AND WARM FRONT INTERSECTION ACROSS THE PERMIAN BASIN WILL ALSO MOVE NORTH AND COULD IMPACT THE WESTERN ROLLING PLAINS. THE PRIMARY THREAT FROM ANY OF THESE STORMS WILL BE LARGE HAIL BUT ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE ESPECIALLY ACROSS THE WESTERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER MUCH OF THE SOUTH PLAINS AND SOUTHERN LOW ROLLING PLAINS ON THURSDAY AS STRONG WEST WINDS AND LOW RELATIVE HUMIDITIES SPREAD ACROSS THE REGION. A FIRE WEATHER WATCH IS IN EFFECT FROM MID THURSDAY MORNING THROUGH THE AFTERNOON. IN ADDITION...WIND SPEEDS ACROSS PORTIONS OF THE AREA MAY APPROACH OR EXCEED SUSTAINED SPEEDS OF 40 MPH...WITH BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING AND INTO EARLY THURSDAY MORNING ACROSS THE SOUTH PLAINS...SOUTHERN PANHANDLE AND ROLLING PLAINS.
In the hours before
Local storm report, Apr 9, 9:39 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL SLATON 33.44N 101.64W
04/09/2008 E1.50 INCH LUBBOCK TX PUBLIC
&&Local storm report, Apr 9, 9:42 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL RALLS 33.68N 101.38W
04/09/2008 E1.00 INCH CROSBY TX LAW ENFORCEMENT
&&
JLIPELocal storm report, Apr 9, 10:05 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1005 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 N PADUCAH 34.03N 100.30W
04/09/2008 E1.75 INCH COTTLE TX FIRE DEPT/RESCUE
&&
JLIPELocal storm report, Apr 9, 10:09 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1009 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL RALLS 33.68N 101.38W
04/09/2008 E1.00 INCH CROSBY TX TRAINED SPOTTER
HAIL RANGING FROM PENNIES TO QUARTERS
&&
JLIPELocal storm report, Apr 9, 10:25 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1025 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 2 W JAYTON 33.25N 100.61W
04/09/2008 E0.88 INCH KENT TX LAW ENFORCEMENT
TWO REPORTS OF HAIL UP TO NICKELS WEST AND NORTHWEST OF
TOWN
&&
JLIPELocal storm report, Apr 9, 10:40 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1040 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL JAYTON 33.25N 100.57W
04/09/2008 E0.88 INCH KENT TX LAW ENFORCEMENT
PEA TO NICKEL HAIL IN AND JUST WEST OF JAYTON
&&
JLIPEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 33 min |
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 31 min |
| Apr 9, 9:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 41 min |
| Apr 9, 9:49 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 56 min |
| Apr 9, 9:56 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 49 min |
| Apr 9, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 67 min |
| Apr 9, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 64 min |
| Apr 9, 10:49 PM CDT | Severe Thunderstorm Warning | LUB | King | 41 min |
| Apr 10, 3:36 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Garza and 9 more | 15 hr |
| Apr 10, 5:49 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more | 15 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.